Michigan, 2006Damaging Winds in Michigan, September 13, 2006
September 13, 2006 · NWS GRR · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Sep 12, 9:15 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 12, 9:15 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 PM EDT TUE SEP 12 2006
.UPDATE...
AT 02Z KGRR 88D IMAGERY SHOWS SCATTERED SHOWERS ACROSS OUR AREA AND
ISOLATED THUNDERSTORMS ARE STILL POSSIBLE (MAINLY ALONG THE I-94
CORRIDOR). 00Z NAM GUIDANCE IS BEGINNING TO ROLL IN AND SUGGESTS
INTERMITTENT LIGHT TO MODERATE SHOWERS IN ADDITION TO SPRINKLES AND
PATCHY AREAS OF DRIZZLE SHOULD CONTINUE ACROSS OUR AREA THROUGH THE
OVERNIGHT PERIOD. CURRENT RADAR TRENDS SUPPORT THIS NOTION. OUR
GOING FCST HAS AN EXCELLENT HANDLE ON THE SITUATION WITH MENTION OF
NUMEROUS RAIN SHOWERS AND ISOLATED TO SCATTERED CONVECTION.
THEREFORE NO EVENING UPDATE WILL BE NECESSARY TONIGHT.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...NONE.
&&
LAURENS
Hazardous weather outlook, Sep 12, 11:40 PM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1240 AM EDT WED SEP 13 2006
LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
1240 AM EDT WED SEP 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...REST OF TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF SOUTHWEST LOWER
MICHIGAN OVERNIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE
MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
VERY HEAVY RAINFALL. LOCALLY IN EXCESS OF 2 INCHES COULD
FALL...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 96. THIS COULD LEAD
TO SOME URBAN AND POOR DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...ESPECIALLY ACROSS SOUTHERN
LOWER MICHIGAN. SEVERE WEATHER IS NOT FORECASTED WITH THESE
THUNDERSTORMS. IF THE THUNDERSTORMS PERSIST OVER THE SAME AREA SOME
FLOODING COULD DEVELOP.
THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A COLD FRONT MOVES IN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
OSTUNO MJS
Thunderstorm Wind, Calhoun
- When
- September 13, 1:45 AM EST to 1:50 AM EST
- Where
- Calhoun County, Marshall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.267, -84.950
Several trees were blown down in Marshall and five miles northeast of Pennfield.
Thunderstorm Wind, Eaton
- When
- September 13, 1:55 AM EST to 2:07 AM EST
- Where
- Eaton County, Bellevue
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.450, -85.017
A couple of trees were blown down in Bellevue and one mile west of Charlotte.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in New Mexico, September 13, 2006$11 million · F0 · 4 events
- Flash Flood and Flood in Indiana, September 13 to 15, 2006$8.0 million · 2 events
- Flash Flooding and Flood in Illinois, September 13, 2006$255,000 · 3 events
- Flash Flood in Texas, September 13, 2006$20,000 · 1 event
- Flash Flood in Arizona, September 13, 2006$15,000 · 1 event
- Flash Flood and Hail in Michigan, September 13, 20061 in hail · 6 events
- Flash Flooding in New Mexico, September 13, 2006$10,000 · 3 events
- Dense Fog in Michigan, September 13, 20061 event
- Heavy Rain in North Carolina, September 13, 20061 event
- Damaging Wind in Louisiana, September 13, 2006$5,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532320, 5532321.